Home Print this page Email this page Users Online: 153
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
BRIEF COMMUNICATION
Year : 2021  |  Volume : 9  |  Issue : 2  |  Page : 78-80

Sinus bradycardia following single-day use of timolol eye drops in a healthy young adult - A rare case report


1 Department of Ophthalmology, JIPMER Hospital, Puducherry, India
2 Department of Emergency Medicine, JIPMER Hospital, Puducherry, India

Correspondence Address:
Subashini Kaliaperumal
Department of Ophthalmology, JIPMER Hospital, Gorimedu, Puducherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jcor.jcor_91_20

Rights and Permissions

We report the rare case of timolol-induced sinus bradycardia in an otherwise healthy young individual following just 1 day use of timolol eye drops. A 35-year-old male presented with dispersed hyphema and raised intraocular pressure following blunt trauma in the left eye. He was prescribed timolol eye drops and topical steroids. He presented next day with giddiness, sweating, and heart rate (HR) of 30/min. Electrocardiogram confirmed sinus bradycardia injection atropine 0.5 mg intravenous was given. Timolol was substituted with brimonidine-brinzolamide drops. HR returned to normal of 72/min after 2 days of observation. Our case, therefore, represents an exaggerated response to topical timolol.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed562    
    Printed18    
    Emailed0    
    PDF Downloaded94    
    Comments [Add]    

Recommend this journal